Blood Medicines for ET

I was started on hydroxycarbamide for ET in 2015. Someone said take clopidogrel as well but I was allergic. so I ended up taking dipyridamole and have used it daily ever since. But I don’t remember anyone on this forum mentioning taking a blood thinner or anticoagulant etc as a result of ET leaving aside other reasons. Has anyone else been prescribed this kind of medication? A short answer is all I need and it would be appreciated. Jumbo 4

2 Likes

Hi there, i take the clopridigal as well as the hydroxycarbamide and seem ok with it, others i know take the asprin, im also on propananol (beta blocker) for my heart, tiredness and headaches seem to be my main issues.

2 Likes

Thanks Colin. Glad to know I am not the only one with 2 medicines for ET. Clopidogrel gave me a mild allergic response, i.would have ignored it but a sustained allergy can raise the platelets fast. Jumbo4

2 Likes

Hi
I am on Hydroxycarbomide and aspirin plus omeprazol for ET. Am due to see my haematologist this week after 12 weeks of cutting Hydroxycarbomide to one every other day as my previous daily dose had greatly reduced my platelets.
My query is that since the reduction I am now feeling much more tired and ache in various parts like a tightness around my abdomen and wonder if others have had any similar reactions.?
L

2 Likes

Hi @Lelly,

Thank you for posting. I’m sorry to hear about the tiredness and aches you’ve been experiencing- they do sound troubling for you. I’m sure others can relay their experiences with Hydroxycarbamide here. It would certainly be worth raising your symptoms with your haematologist at the appointment, so that they can support you and help you understand what’s causing your symptoms. I just thought I’d say you’re welcome to give our Support Team a call if you’d like to talk anything through ahead of or indeed after your appointment if you’d find this helpful at all (0808 2080 888).

Best wishes,
Tanya.

3 Likes

Hi
Thank you Tanya, I raised my concerns previously with my haematologist to a mixed and somewhat unhelpful response mainly I should discuss these with my GP.
This I have done and have had an ECG an X-ray and a Mammogram ( results pending) but otherwise all ok. I am not complaining and am very glad to have a GP who is interested in the ET symptoms but like me doesn’t wish to use them as a blanket explanation for everything I experience.
I feel that some of the haematologists I have seen are almost complacent regarding any problems their patients may experience and seem entirely focussed on the blood results and figures etc. which is of course their domain.
Lelly

1 Like

Hello @Lelly
So sorry to hear that your feeling fatigued and uncomfortable. It is good to hear that your GP is thorough and not just connecting your symptoms to your ET alone. I would say that your hydroxycarbamide is likely to be a factor to your fatigue so managing this well is really important: Blood cancer and fatigue | Blood Cancer UK and do report your symptoms to your Haematologist, particularly as you have been thoroughly investigated by your GP.
Take care and do call us if you need support,
Gemma

1 Like